Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 52, NWS Lubbock, TX

May 13, 2004Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 13, 2004, 2:18 PM CDT for Stonewall County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 2:18 PM CDT (19:18 UTC)
Expired
May 13, 2004, 3:15 PM CDT
In force
57 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2743 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS54 KLUB 131918
SVRLBB
TXC433-132015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 315 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED 12 MILES SOUTH OF OLD
  GLORY...OR 14 MILES SOUTHEAST OF ASPERMONT...MOVING NORTHEAST AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLD GLORY AND 
  FLAT TOP.

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS 
REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3311 10023 3296 10031 3296 9999 3320 10000

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:15 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 13, 11:15 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT THU MAY 13 2004

.UPDATE...
STRONG COLD FRONT STILL CRUISING THRU THE SOUTHEAST CWFA THIS
MORNING WITH A 16Z LOCATION FROM NEAR GUTHRIE TO JAYTON TO LAMESA.
SURFACE LOW IS SITUATED BTWN MIDLAND AND SWEETWATER WITH DRYLINE
EXTENDING SOUTH INTO THE EDWARDS PLATEAU. FRONT EXPECTED TO SLOW ITS
SOUTHWARD PROGRESSION THIS AFTERNOON AS SFC LOW DEEPENS ALONG FRONT.
BEST CHANCE OF SVR WEATHER IN THE CWFA WILL BE MAINLY SOUTH OF A
LINE FROM GUTHRIE TO JAYTON...WITH A SLIGHT CHC OF STORMS JUST NORTH
OF THE FRONT FROM NEAR BROWNFIELD TO POST. MAX TEMPERATURES LOOK
GOOD THIS AFTERNOON WITH A RANGE FROM NR 70 NW TO LOWER 80S SE. LOW
CLOUDS ACROSS TX PANHANDLE ARE NOT EXPECTED TO MOVE SOUTH...SO HAVE
UPDATED TO REMOVE MOSTLY CLOUDY SKIES AND REFLECT AFOREMENTIONED
PRECIP TRENDS ACROSS THE SE CWFA.

21
Hazardous weather outlook, May 13, 11:30 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU MAY 13 2004

TXZ021>037-039>042-141630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER-
TERRY-YOAKUM-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ038-043-044-141630-
KENT-KING-STONEWALL-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

A STRONG COLD FRONT WILL MOVE SLOWLY ACROSS KENT...KING AND
STONEWALL COUNTIES THROUGH THE AFTERNOON. SEVERAL OUTFLOW BOUNDARIES
FROM LAST NIGHTS CONVECTION AND THE DRYLINE WILL INTERACT WITH THE
UNSTABLE ATMOSPHERE IN PLACE OVER THE BOUNDARIES. A SLIGHT RISK OF
SEVERE THUNDERSTORMS IS POSSIBLE SOUTH OF A GUTHRIE TO JAYTON LINE
BETWEEN NOON AND 4 PM. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, May 13, 1:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
137 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             OLD GLORY               33.13N 100.06W
05/13/2004  1.00 INCH        STONEWALL          TX   POST OFFICE

&&

SGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:07 PM CDTSevere Thunderstorm WarningLUBStonewall23 min
May 13, 1:09 PM CDTSevere Thunderstorm WarningLUBStonewall51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.